Alert archive / South Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 4, 1999, 9:58 PM MDT for Stanley County, Sully County, South Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1999, 9:58 PM MDT (03:58 UTC)
- Expired
- Jun 4, 1999, 11:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 187 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:45 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2271 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 050359 SVRABR SDC117-119-050500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1058 PM CDT (958 PM MDT) FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STANLEY COUNTY IN CENTRAL SOUTH DAKOTA SULLY COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 1100 PM MDT (1200 AM CDT) * AT 1055 PM CDT A LINE OF STORMS WAS NEAR FT PIERRE MOVING NORTH AT 45 MPH. A SPOTTER REPORTED ESTIMATED WINDS AT 50 TO 60 MPH AT FT PIERRE. * SOME LOCATIONS AFFECTED... ONIDA AREAS ALONG AND EAST OF LAKE OAHE GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:55 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 4, 7:55 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 955 PM CDT FRI JUN 4 1999 SEVERE WEATHER CONDITIONS CONTINUE FOR CENTRAL SOUTH DAKOTA. WILL CONTINUE TO MONITOR THE SITUATION AND ISSUE WARNINGS AND STATEMENTS AS NECESSARY. .ABR...TOR WATCH #383 FOR CNTRL SD UNTIL 06Z GUERRERO/GILLESPIE
In the hours before
Special weather statement, Jun 4, 5:20 PM MDT, 4 hours 38 minutes before
SDZ045-048-051-042335- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 620 PM CDT (520 PM MDT) FRI JUN 4 1999 THE TORNADO WATCH THAT INCLUDED PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA HAS BEEN CANCELLED. A NEW WATCH WAS ISSUED FURTHER WEST OVER SOUTH DAKOTA. THE COUNTIES OF JONES...LYMAN AND BUFFALO ARE NO LONGER IN A TORNADO WATCH. HOWEVER LATER THIS EVENING SEVERE WEATHER WILL STILL BE POSSIBLE AS STORMS DEVELOP OR MOV4E IN FROM THE SOUTH AND WEST. STAY TUNED TO YOUR FAVORITE BROADCAST MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. TDK
Special weather statement, Jun 4, 5:54 PM MDT, 4 hours 4 minutes before
SDZ033>037-045-048-051-050055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 653 PM CDT (553 PM MDT) FRI JUN 4 1999 A TORNADO WATCH HAS BEEN REISSUED FOR PORTIONS OF CENTRAL SOUTH DAKOTA. SOME OF THE COUNTIES INCLUDED IN THIS WATCH ARE JONES... LYMAN...BUFFALO...SULLY...HAND...HYDE...STANLEY AND HUGHES. THE WATCH IS IN EFFECT UNTIL 1AM CDT. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER IN AND CLOSE TO THE WATCH AREA. YOU SHOULD RELY ON YOUR FAVORITE MEDIA FOR THE LATEST STATEMENTS AND WARNINGS. TAKE COVER IF A WARNING IS ISSUED OR STORMS APPROACH. TDK
Special weather statement, Jun 4, 7:11 PM MDT, 2 hours 47 minutes before
MNZ039-SDZ005>008-010-011-016>019-050135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 811 PM CDT FRI JUN 4 1999 ...TORNADO WATCH HAS BEEN CANCELLED FOR PARTS OF NORTHERN SOUTH DAKOTA... ...TORNADO WATCH REMAINS IN EFFECT THROUGH 1AM CDT FOR CENTRAL SOUTH DAKOTA... THE TORNADO WATCH ISSUED EARLIER FOR PARTS OF NORTHERN SOUTH DAKOTA HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. AT 800 PM CDT...THE SEVERE WEATHER WAS IN PROGRESS MOSTLY ACROSS EASTERN NORTH DAKOTA... NORTHERN MINNESOTA...AND SOUTHWESTERN SOUTH DAKOTA. HOWEVER... THE POTENTIAL FOR SEVERE WEATHER CONTINUES TONIGHT ACROSS NORTHERN SOUTH DAKOTA AND EXTREME WEST CENTRAL MINNESOTA AS A STRONG UPPER LEVEL DI6STURBANCE APPROACHES FROM SOUTHWEST SOUTH DAKOTA. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO AND YOUR FAVORITE NEWS SOURCE FOR THE LATEST WATCHES AND WARNINGS. GUERRERO
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:01 PM MDT | Tornado Warning | ABR | Jones | 54 min |
| Jun 4, 9:01 PM MDT | Tornado Warning | ABR | Jones | 49 min |
| Jun 4, 9:25 PM MDT | Tornado Warning | ABR | Lyman | 45 min |
| Jun 4, 9:53 PM MDT | Severe Thunderstorm Warning | ABR | Buffalo, Hyde | 62 min |
| Jun 4, 9:53 PM MDT | Severe Thunderstorm Warning | ABR | Hughes | 62 min |
| Jun 4, 10:10 PM MDT | Severe Thunderstorm Warning | ABR | Hand | 65 min |
| Jun 4, 10:19 PM MDT | Tornado Warning | ABR | Hughes, Sully | 36 min |
| Jun 4, 10:38 PM MDT | Severe Thunderstorm Warning | ABR | Faulk, Spink | 62 min |
| Jun 4, 10:38 PM MDT | Severe Thunderstorm Warning | ABR | Potter | 62 min |
| Jun 4, 11:02 PM MDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 33 min |
| Jun 4, 11:28 PM MDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 57 min |
| Jun 4, 11:37 PM MDT | Severe Thunderstorm Warning | ABR | Faulk, Spink | 33 min |
| Jun 4, 11:51 PM MDT | Severe Thunderstorm Warning | ABR | Clark, Day | 64 min |
| Jun 5, 12:23 AM MDT | Severe Thunderstorm Warning | ABR | Brown | 32 min |
| Jun 5, 12:29 AM MDT | Severe Thunderstorm Warning | ABR | Marshall | 61 min |
| Jun 5, 12:35 AM MDT | Severe Thunderstorm Warning | ABR | Codington | 50 min |
| Jun 5, 12:48 AM MDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 47 min |
| Jun 5, 12:50 AM MDT | Severe Thunderstorm Warning | ABR | Deuel | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.